MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FX413T
Medical Device Problem Codes Obstruction of Flow (2423); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx413t) was implanted.According to the complainant, the shunt system caused an underdrainage and had adjustment difficulties.The patient underwent a revision procedure on (b)(6) 2025.The complained product was sent to the manufacturer for investigation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the valves, but no significant deformations or damage were determined.Permeability test: a permeability test has shown that the progav 2.0 is permeable while the shuntassistant has a blackage.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 does not operate within the accepted tolerance in the horizontal position.An accelerated outflow could be determined.Because the shuntassistant is not permeable, a computer controlled test is not possible adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: based on our test results, we can determine an accelerated outflow and a non-adjustability at the progav 2.0.The deposits visible in the valve have led to these malfunctions.Furthermore, we were able to detect a blockage in the shuntassistant, here too the deposits found were the cause of the malfunction.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.The examination of the return has been completed with the drafting of this report.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key21344636
Report Number3004721439-2025-00015
Device Sequence Number9078352
Product Code JXG
UDI-Device Identifier04041906136550
UDI-Public4041906136550
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model NumberFX413T
Device Catalogue NumberFX413T
Device Lot Number20054564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale